Oregon, 2012

Flooding in Oregon, March 30 to 31, 2012

March 30 to 31, 2012 · NWS MFR · 2 events in 1 county or zone

Heavy rains brought another round of flooding to the Coquille River. This flood lasted several days into April.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Heavy rains brought another round of flooding to the Coquille River. This flood lasted several days into April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 30, 2:20 PM PST, 55 minutes earlier.

Area forecast discussion, Mar 30, 2:20 PM PST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
320 PM PDT FRI MAR 30 2012

.SHORT TERM...THE HEAVY FLOODING RAINS OF EARLIER TODAY HAVE
LIGHTENED UP THIS AFTERNOON BUT FLOODING CONCERNS CONTINUE ACROSS
THE WESTERN HALF OF THE CWA AS RIVER AND STREAM LEVELS REMAIN HIGH
OR OUT OF THEIR BANKS. A WARM FRONT DRAPED ACROSS THE CWA THIS
AFTERNOON WILL LIFT TO THE NORTH THIS EVENING AND REDUCE THE
COVERAGE OF RAIN ACROSS THE AREA. MOST LOCATIONS EAST OF THE
CASCADES WILL SEE THEIR RAIN CHANCES REDUCED TONIGHT UNDER THE
FAST SOUTHWEST FLOW WHILE RAIN WEST OF THE CASCADES TO THE COAST
BECOMES MORE SCATTERED AND LIGHTER.

THE BREAK WILL BE SHORTLIVED HOWEVER AS A POTENT AREA OF LOW
PRESSURE DEEPENS OFF THE OREGON COAST ALONG 130W BY EARLY SATURDAY
MORNING AND BECOMES NEARLY 980MB. THIS LOW WILL COME EAST AND
BRING A HEAVIER, STEADIER RAIN BACK TO THE COAST BY LATE TONIGHT.
WINDS WILL ALSO INCREASE AHEAD OF THIS STORM ALONG THE COAST, EAST
OF THE CASCADES, AND IN THE SHASTA VALLEY. THESE HEADLINES ARE
COVERED IN THE PDXNPWMFR.

THIS AREA OF LOW PRESSURE IS EXPECTED TO REACH THE COAST BY LATE
SATURDAY AFTERNOON...SPREADING PRECIPITATION ACROSS THE ENTIRE CWA
ON SATURDAY. SNOW LEVELS WILL START TO LOWER TONIGHT, THEN COME
FARTHER DOWN SATURDAY, BEFORE BOTTOMING OUT SATURDAY NIGHT. THIS
BRINGS A RETURN OF SNOW HEADLINES TO SISKIYOU COUNTY ON SATURDAY,
BUT THE TIMING OF THE COLDER AIR DURING THE DAY MAKES SNOW
ACCUMULATIONS A VERY DIFFICULT ASPECT OF THE FORECAST. DESPITE
SNOW LEVELS LOWERING, WE ARE APPROACHING THE BEGINNING OF APRIL,
SO ROAD TEMPERATURES, SUN ANGLE, AND AIR TEMPERATURES ALL COME
INTO PLAY. IT IS POSSIBLE THAT WHILE SNOW STARTS TO ACCUMULATE ON
NON PAVED OR GRASSY SURFACES DURING THE DAY, IT TAKES UNTIL THE
SUN STARTS TO SET LATER ON SATURDAY FOR THE PAVED ROAD SURFACES TO
RESPOND. THIS IS ESPECIALLY TRUE GIVEN THAT NEARLY ALL MOUNTAIN
PASSES HAD HIGH SNOW LEVELS WITH  WELL ABOVE FREEZING
TEMPERATURES AND RAIN SINCE LAST NIGHT, KEEPING GROUND
TEMPERATURES AND PAVEMENT TEMPERATURES ON THE MILD SIDE. SNOW
LEVELS DO NOT START TO LOWER TO NEAR PASS LEVEL UNTIL MIDDAY
SATURDAY, AND THIS HAS TRIMMED BACK TOTAL SNOW ACCUMULATIONS
SATURDAY THROUGH SATURDAY NIGHT. AS A RESULT, WE HAVE DELAYED THE
START TIME OF WINTER WEATHER HEADLINES AND ISSUED A WINTER WEATHER
ADVISORY UNDER PDXWSWMFR.

THE DEEP UPPER LEVEL TROUGH COMES INLAND SATURDAY EVENING. OUT
AHEAD AND UNDER THIS TROUGH FROM SATURDAY AFTERNOON INTO SATURDAY
EVENING...INSTABILITY INCREASES ACROSS PARTS OF THE CWA AND
RESULTS IN LIFTED INDICES DROPPING BELOW ZERO...SO ISOLATED
THUNDERSTORMS ARE NOT OUT OF THE QUESTION. THIS TROUGH MOVES EAST
OF THE AREA BY MIDDAY SUNDAY BUT STILL RESULTS IN LEFTOVER RAIN
AND SNOW SHOWERS FOR THE DAY. /WOODHEAD

.LONG TERM...HAVE REDUCED RAIN CHANCES IN THE FORECAST MONDAY AS THE
EURO AND GFS ARE SHOWING A COMMON RIDGE SOLUTION AND MAINLY DRY
WEATHER. THE GFS ENSEMBLE MEAN IS A BIT MORE AMBITIOUS WITH THE
APPROACH OF A TROUGH FROM THE WEST MONDAY AFTERNOON SO SOME
INCREASED UNCERTAINTY LIES AT THE COAST AND WESTERN UMPQUA DURING
THAT TIME. THERE LOOKS LIKE A FAIR POTENTIAL FOR COASTAL GALES AS A
DEEP UPPER LOW DIGS OFFSHORE LATE MONDAY AFTERNOON THROUGH MONDAY
NIGHT. THE TROUGH SHOULDN'T PROGRESS TOO FAR INLAND BUT IT'LL LIKELY
MAKE SOME PROGRESS WITH RAIN CHANCES NUDGING INLAND. THROUGH TUESDAY
THE WE CONTINUE TO FAVOR THE EURO SOLUTION WHICH KEEPS THE HIGHEST
PRECIP CHANCES FURTHER WEST VERSUS THE GFS AND THE GFS ENSEMBLE
MEAN. THUS WE'VE KEPT EAST SIDE AREAS IN THE CHANCE OR SLIGHT CHANCE
CATEGORY. MONDAY'S TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL
NORMALS...THEN SHOULD COOL SLIGHTLY BELOW FOR THE WEST SIDE AND MAY
GET SOMEWHAT MILD AND BREEZY EAST WITH THE TROUGH COMING IN TUESDAY.

FOR WEDNESDAY THROUGH FRIDAY...THE OFFSHORE TROUGH MOVES IN OVER THE
WEST WITH COOLER THAN NORMAL AND SHOWERY WEATHER LIKELY. THE GFS
SHOWS THE LIFTED INDEX FALLING SLIGHTLY BELOW ZERO IN THE COOL
AIR SO WE'LL BE KEEPING AN EYE ON THE NEED TO ADD SOME ISOLATED
THUNDERSTORM CHANCES. /STAVISH

&&

.AVIATION...STEADY PRECIPITATION ALONG A WARM FRONT WILL LIFT NORTH
OF THE AREA THIS EVENING AS A STRONG STORM DEVELOPS OFFSHORE. EXPECT
VFR FOR MOST TERMINALS BUT MVFR CIGS WILL PERSIST ALONG THE COAST AT
KOTH AND THERE WILL BE WIDESPREAD MOUNTAIN OBSCURATIONS. WINDS
WILL STRENGTHEN TONIGHT AS THE STORM OFFSHORE MOVES CLOSER AND A
COLD FRONT APPROACHES. WINDS AROUND 2000 FEET AGL WILL APPROACH
45-60KT AND THIS MAY LEAD TO SOME LLWS AFTER 06Z AT KOTH AND AT KRBG
AFTER 08Z DUE TO LIGHTER LOW-LEVEL SE FLOW...BUT THIS SHOULD BE
RELATIVELY SHORT-LIVED AS THE FRONT MOVES ONSHORE AROUND 11-13Z. DO
EXPECT TURBULENCE TO CONTINUE, HOWEVER. MVFR CIGS WILL RETURN TO
MOST LOCATIONS AS THE FRONT MOVES ONSHORE SATURDAY MORNING WITH
PERIODS OF -RA. STRONG SOUTH WINDS ARE LIKELY LATE TONIGHT INTO
SATURDAY EAST OF THE CASCADES. GUSTS TO 35KT ARE POSSIBLE AT KLMT.
/SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 8 PM PDT SATURDAY FOR ORZ030-031.
     HIGH WIND WARNING FROM 11 PM THIS EVENING TO 2 PM PDT SATURDAY
     FOR ORZ021-022.
     WIND ADVISORY FROM 11 PM THIS EVENING TO 8 PM PDT SATURDAY FOR
     ORZ029.

CA...WINTER WEATHER ADVISORY FROM 11 AM SATURDAY TO 11 AM PDT SUNDAY
     ABOVE 4000 FEET FOR CAZ080-082.
     WIND ADVISORY FROM 11 PM THIS EVENING TO 8 PM PDT SATURDAY FOR
     CAZ085.
     WIND ADVISORY FROM 11 PM THIS EVENING TO 2 PM PDT SATURDAY FOR
     CAZ081.
     WINTER WEATHER ADVISORY FROM 11 AM SATURDAY TO 11 AM PDT SUNDAY
     FOR CAZ083.

PZ...GALE WARNING FROM 8 PM THIS EVENING TO 5 PM PDT SATURDAY FOR
     PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SUNDAY FOR PZZ356-376.
     GALE WARNING FROM 11 PM THIS EVENING TO 2 PM PDT SATURDAY FOR
     PZZ350-370.
     HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 11 AM PDT
     SUNDAY FOR PZZ350-370.
Hazardous weather outlook, Mar 30, 1:50 PM PST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PDT FRI MAR 30 2012

ORZ021-022-311300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
250 PM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 11 PM THIS EVENING...SEE THE
LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WARNING FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE
POINT...COQUILLE...IS IN EFFECT...SEE THE LATEST FLOOD WARNING
MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WARNING IS IN EFFECT THROUGH 8 AM SATURDAY...SEE THE
LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WARNING FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE
POINT...COQUILLE...IS IN EFFECT...SEE THE LATEST FLOOD WARNING
MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-024-311300-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
250 PM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR OTHER POINTS
IN SOUTHWEST OREGON...SEE THE LATEST FLOOD WATCH PRODUCTS FOR TEH
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR OTHER POINTS
IN SOUTHWEST OREGON THROUGH 1015 AM SATURDAY...SEE THE LATEST FLOOD
WATCH PRODUCTS FOR TEH SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-311300-
WESTERN SISKIYOU COUNTY-
250 PM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4000 FEET IN WESTERN
SISKIYOU COUNTY IS IN EFFECT FROM 11 AM SATURDAY THROUGH 11 AM
SUNDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-311300-
CENTRAL SISKIYOU COUNTY-
250 PM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 11 PM THIS EVENING...SEE THE
LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WARNING IS IN EFFECT THROUGH 2 PM SATURDAY...SEE THE
LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-083-311300-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
250 PM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WATCH FOR ELEVATIONS ABOVE 4000 FEET IN SOUTH
CENTRAL SISKIYOU COUNTY IS IN EFFECT FROM 11 AM SATURDAY THROUGH 11
AM SUNDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC
DETAILS.

A WINTER STORM WATCH FOR NORTH CENTRAL AND SOUTHEAST SISKIYOU
COUNTY IS IN EFFECT FROM 11 AM SATURDAY THROUGH 11 AM SUNDAY...SEE
THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ030-031-311300-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
250 PM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT...SEE THE LATEST WIND MESSAGE FOR
THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WARNING IS IN EFFECT THROUGH 5 PM SATURDAY...SEE THE
LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ025-311300-
EASTERN DOUGLAS COUNTY FOOTHILLS-
250 PM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN URBAN AND SMALL STREAM ADVISORY IS IN EFFECT...SEE THE LATEST
FLOOD WATCH PRODUCT FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN URBAN AND SMALL STREAM ADVISORY IS IN EFFECT THROUGH 1015 AM
SATURDAY...SEE THE LATEST FLOOD WATCH PRODUCT FOR THE SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 30, 1:09 PM PST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
209 PM PDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     FLOOD            FORT JONES              41.61N 122.84W
03/30/2012                   SISKIYOU           CA   OTHER FEDERAL

            KELSEY CREEK OVERFLOWED ITS BANK NEAR SERPA LANE...FIELD
            FLOODING IS OCCURING.

&&

BUNKER
Local storm report, Mar 30, 1:33 PM PST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
233 PM PDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HEAVY RAIN       1 WNW COOS BAY          43.38N 124.26W
03/30/2012  M2.00 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Special weather statement, Mar 30, 1:44 PM PST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
244 PM PDT FRI MAR 30 2012

ORZ025-027-028-311100-
EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS...
CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK...
HOWARD PRAIRIE...SISKIYOU SUMMIT
244 PM PDT FRI MAR 30 2012

...LOWERING SNOW LEVELS SATURDAY BRING ACCUMULATING SNOW...

NOTICEABLY COLDER AIR WILL SWEEP FROM WEST TO EAST AND DROP SNOW
LEVELS ACROSS THE SOUTHERN OREGON CASCADES AND SISKIYOUS BEGINNING
BEFORE SUNRISE SATURDAY MORNING AND CONTINUING THROUGH THE DAY.
SNOW LEVELS ABOVE 6000 FEET TONIGHT WILL DROP TO 4000 TO 4500 FEET
BY LATE SATURDAY MORNING BEFORE FALLING FARTHER TO 2000 TO 2500
FEET SATURDAY NIGHT. THIS WILL RESULT IN 4 TO 8 INCHES OF SNOW
ABOVE 3500 FEET WITH 2 TO 4 INCHES POSSIBLE IN THE FOOTHILLS ABOVE
2000 FEET BEFORE TAPERING OFF SUNDAY MORNING. THIS WILL AFFECT
INTERSTATE 5 AT SISKIYOU SUMMIT AND OREGON STATE ROUTES 66, 140,
62, 58, 138, AND 230. SNOW MAY FIRST ACCUMULATE ON NON PAVED
SURFACES DURING THE DAY SATURDAY.

MAW
Local storm report, Mar 30, 2:28 PM PST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
328 PM PDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HEAVY RAIN       2 WSW OBRIEN            42.06N 123.73W
03/30/2012  M5.50 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION...AROUND 9AM ILLINOIS RIVER DID COME
            UP TO BANK AND OVER AND FLOODED SOME AREAS OF THE
            MOUNTAIN MAN RV BUSINESS.

&&

BUNKER
Local storm report, Mar 30, 2:33 PM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
333 PM PDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLOOD            3 ESE GRANTS PASS       42.43N 123.26W
03/30/2012                   JOSEPHINE          OR   TRAINED SPOTTER

            SPOTTER REPORTED SIGNIFICANT FLOODING AROUND THE
            APPLEGATE FARMLANDS. HIGH WATER AROUND HWY 238 TOWARD
            WILLIAMS.ALSO MUDSLIDES OCCURRED.

&&

SANDLER
Local storm report, Mar 30, 3:10 PM PST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
410 PM PDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HEAVY RAIN       2 N CAVE JUNCTION       42.19N 123.65W
03/30/2012  M3.58 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            LARGE AMOUNTS OF STANDING WATER AT MOUNTAIN MAN RV PARK.

&&

BUNKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Coos

When
March 30, 3:15 PM PST to March 31, 11:59 PM PST
Where
Coos County, 0.52 mi NNW of Cedar Pt to 0.2 mi N of Cedar Pt
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
43.177, -124.204

The Coquille River at Coquille exceeded flood stage at 30/1515 PST. It exceeded moderate flood stage at 31/0045 PST. It crested several times at 24.31 feet between 31/1900 and 31/2045 PST. It fell below moderate flood state at 03/0700 PST and then fell below flood stage at 04/1300 PST.

Flood, Coos

When
March 30, 4:00 PM PST to March 31, 11:59 PM PST
Where
Coos County, 0.97 mi WSW of Myrtle Pt to 1.03 mi WSW of Myrtle Pt
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
43.067, -124.149

The South Fork of the Coquille River at Myrtle Point exceeded flood stage at 31/1600 PST, then exceeded moderate flood stage at 31/1945 PST. The river crested at 35.79 feet at 30/2330 PST. The river then fell below moderate flood stage at 31/0745 PST and below flood stage at 01/0730 PST.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365915, 365917.